MAUDE Adverse Event Report: STRYKER GMBH DISTAL LATERAL FEMUR PLATE AXSOS 3 TI FOR RIGHT FEMUR 14 HOLE / L310MM; PLATE, FIXATION, BONE

STRYKER GMBH DISTAL LATERAL FEMUR PLATE AXSOS 3 TI FOR RIGHT FEMUR 14 HOLE / L310MM; PLATE, FIXATION, BONE
Catalog Number 627644
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes No Information (3190); No Code Available (3191)
Date of Event 12/02/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
As reported on maude report mw5077828-1 "patient had a second revision due to broken plate.Internal femoral rod was implanted".
 
Event or Problem Description
As reported on maude report mw5077828-1 " patient had a second revision due to broken plate.Internal femoral rod was implanted.".
 
Additional Manufacturer Narrative
The reported event could be confirmed.Based on investigation, the root cause was attributed to be user related.The failure was caused by poor fracture reduction.As a reminder, the event reported in this complaint followed different stages that can be summarized as follows: on (b)(6) 2017, the patient had to be treated for a distal femur spiral fracture, with an axsos plate (627642).A short gamma nail was always present in the patient¿s body at that time.All the pre-operative x-rays showing the femur fracture (dated on (b)(6) 2017) could be extracted from the cd provided by the patient, as well as the intra-operative / post operative x-rays after the plate was implanted (all taken on (b)(6) 2017).On (b)(6) 2018, the patient was operated due to the breakage of the previously mentioned axsos plate.The broken plate was removed, and a second distal femoral compression plate (427644) was implanted.The x-rays dated on (b)(6) march show the results of the 1st revision.On (b)(6) 2018, the patient was admitted once again because of pain, and it turned out that the second axsos plate also broke.X-rays showing the breakage of this second plate were also provided, with the date of the (b)(6) 2018.On (b)(6) 2018, all the hardware was removed, and was replaced with a long gamma nail (3425-1320s).Since operative reports, patient discharge letter and x-rays were reviewed.As a conclusion, the reported cases of axsos breakages are due to inadequate fracture reduction and insufficient operative strategy from the health care professional.The ifu reminds the user to "ensure that you are familiar with the intended uses, indications/ contraindications, compatibility and correct handling of the implant, which are described in the operative technique manual for the product system.Please remember that product systems may be subject to alterations that affect the compatibility of the implant with other implants or with instruments." a review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If the device is returned or if any additional information is provided, the investigation will be reassessed.

Brand Name
DISTAL LATERAL FEMUR PLATE AXSOS 3 TI FOR RIGHT FEMUR 14 HOLE / L310MM
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
CH  2545
MDR Report Key8388720
Report Number0008031020-2019-00141
Device Sequence Number1525025
Product Code HRS
UDI-Device Identifier07613252579687
UDI-Public07613252579687
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K181091
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/08/2019
1 Device was Involved in the Event
2 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number627644
Device Lot NumberV03038
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/04/2019
Supplement Date Received by Manufacturer04/18/2019
Initial Report FDA Received Date03/04/2019
Supplement Report FDA Received Date05/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number0
Outcome Attributed to Adverse Event Required Intervention;